Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Had coronary stent put in, taking antibiotics, had tattoo. Is anything wrong?

Hello. I had a coronary stent put in 18 months ago. I am on plavix, metoporal, hydrchloriazide, crestor,. I normally take antibiodics before a dental session. I had a tattoo done 7 days ago and didnt even think about the antibiodics. Have I placed myself in danger? Should I contact my heart doctor and get antibiodiotics now
Asked On : Thu, 7 Mar 2013
Answers:  2 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response
Hello and welcome,

As per the details you have produced,its not clear which part of teeth you got the tattoo done.

If the tattoo involves within the enamel of teeth,nothing to worry,as the chance of infection is very less.

If the tattoo is placed too deep,you should take antibiotic cover as it can cause infective endocarditis.
Please do mention about your medical history whenever you are getting any treatment done.
I would suggest you to visit your dentist soon and get details regarding this.
Please do maintain good oral hygiene.
Brush your teeth twice daily.
As the chance of gingivitis is severe in your case,please lead a healthy life style.
take care.
Answered: Thu, 7 Mar 2013
I find this answer helpful
Dentist Dr. Anshumala Singh's  Response
DEAR FRIEND.
Thanks for sharing your concern.

you history suggests that you got the tattoo done on teeth but is it on enamel,or dentin?

If the tattoo involves within the enamel of teeth,nothing to worry,as the chance of infection is very less.it is the hardest structure in your mouth and impermeable too.

but if the tattoo is placed deep within dentin,you should take antibiotic coverage as it can lead to many heart related problems like SABE and rheumatic fever etc due to bacterial colonization.

Please produce your medical history too whenever you are getting any dental treatment done.so that prophylactic dosage can be given.

I would suggest you to visit your dentist soon and get the required help.

meanwhile do maintain good oral hygiene.
regards.
Answered: Sun, 10 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor